Two more Australians have died after having their first dose of the AstraZeneca vaccine, the Therapeutic Goods Administration (TGA) has confirmed.
In its weekly Covid-19 vaccine safety report, the TGA confirmed a 59-year-old woman from Queensland and a 54-year-old man from NSW died in the last week.
The TGA said the woman was confirmed to have thrombosis with thrombocytopenia syndrome or TTS and it is "probable" the man also had TTS.
"The TGA extends its sincerest condolences to her family and loved ones," the TGA said.
"We are in close communication with the Queensland and NSW authorities who are undertaking further investigation of these cases."
The TGA also said there had been seven other reports of blood clots, which have all been assessed as confirmed or probable TTS.
There have been over 19 million doses of vaccine given out in Australia to August 29 and TTS is an extremely rare side effect linked to the AstraZeneca vaccine.
"So far, the TGA has found that 9 reports of deaths were linked to immunisation from 495 reports received and reviewed," the safety report says.
"These deaths occurred after the first dose of the Vaxzevria (AstraZeneca) vaccine – 8 were TTS cases and 1 was a case of immune thrombocytopenia."
Do you have a story tip? Email: email@example.com